Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Determinacy of smooth germs with real isolated line singularities


Authors: Bohao Sun and Leslie C. Wilson
Journal: Proc. Amer. Math. Soc. 129 (2001), 2789-2797
MSC (1991): Primary 58K40; Secondary 32S05
DOI: https://doi.org/10.1090/S0002-9939-01-06068-3
Published electronically: February 9, 2001
MathSciNet review: 1838804
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract:

The germ of a smooth real-valued function on Euclidean space is called a real isolated line singularity if its singular set is a nonsingular curve, its Jacobian ideal is \Lojasiewicz at the singular set, and its Hessian determinant restricted to the singular set is \Lojasiewicz at 0. Consider the set of all germs whose singular set contains a fixed nonsingular curve $L$. We prove that such a germ $f$ is infinitely determined among all such germs with respect to composition by diffeomorphisms preserving $L$ if, and only if, the Jacobian ideal of $f$ contains all germs which vanish on $L$ and are infinitely flat at 0 if, and only if, $f$ is a real isolated line singularity.


References [Enhancements On Off] (What's this?)

  • [IzMats] S. Izumiya and S. Matsuoka, Notes on smooth function germs on varieties, Proc. Amer. Math. Soc. 97 (1986), 146-150. MR 87g:58013
  • [Mart] J. Martinet, Singularities of smooth functions and maps, Cambridge University Press, New York, 1982. MR 83i:58018
  • [Math] J. N. Mather, Stability of $C^{\infty }$ mappings, III: finitely-determined map germs, Inst. Hautes Études Sci. Publ. Math. 35 (1968), 279-308. MR 43:1215a
  • [Pe] R. Pellikaan, Finite determinacy of functions with non-isolated singularities, Proc. London Math. Soc. 57 (1988), 357-382. MR 89i:32014
  • [Si] Dirk Siersma, Isolated line singularities, Proc. Sympos. Pure Math. 40 (1983), 485-496. MR 85d:32017
  • [To] J. C. Tougeron, Idéaux de fonctions différentiables, Springer-Verlag, New York, 1972. MR 55:13472
  • [Wa] C. T. C. Wall, Finite determinacy of smooth map-germs, Bull. London Math. Soc. 13 (1981), 481-539. MR 83i:58020
  • [Wi] L. C. Wilson, Infinitely determined map germs, Canad. J. Math. XXXIII, No.3 (1981), 671-684. MR 82k:58023

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 58K40, 32S05

Retrieve articles in all journals with MSC (1991): 58K40, 32S05


Additional Information

Bohao Sun
Affiliation: Department of Mathematics, University of Hawaii, Honolulu, Hawaii 96822

Leslie C. Wilson
Affiliation: Department of Mathematics, University of Hawaii, Honolulu, Hawaii 96822
Email: les@math.hawaii.edu

DOI: https://doi.org/10.1090/S0002-9939-01-06068-3
Keywords: Non-isolated singularities, line singularities, infinite determinacy, Lojasiewicz inequality
Received by editor(s): January 5, 2000
Published electronically: February 9, 2001
Communicated by: Jozef Dodziuk
Article copyright: © Copyright 2001 American Mathematical Society

American Mathematical Society